Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 24, 2021, 2:38 PM CDT for Perry County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 2:38 PM CDT (19:38 UTC)
- Expired
- Jul 24, 2021, 3:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
County Perry County, MS
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
441 WWUS84 KMOB 241938 SPSMOB Special Weather Statement National Weather Service Mobile AL 238 PM CDT Sat Jul 24 2021 MSZ075-076-242030- Perry MS-Greene MS- 238 PM CDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL PERRY AND WEST CENTRAL GREENE COUNTIES UNTIL 330 PM CDT... At 238 PM CDT, the strong thunderstorm was located 7 miles northeast of McLain, or 12 miles west of Leakesville, moving southwest at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Beaumont and McLain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3129 8875 3120 8867 3105 8880 3117 8895 TIME...MOT...LOC 1938Z 048DEG 11KT 3120 8877 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 1:33 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 24, 1:33 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Mobile AL 133 PM CDT Sat Jul 24 2021 .NEAR TERM /Now Through Sunday/...A typical late July afternoon is setting up across the north central Gulf Coast. It will be a hot and sticky one with afternoon heat indices climbing into the 102-107 degree range across the area. 12z analysis indicates that upper heights have lowered since yesterday in response to the upper ridge over Texas slowing retrograding westward. Regional forecast soundings show a precipitable water gradient from west to east across the region, with the higher values in the western zones (over 2") compared to around 1.8" or slightly lower in the far eastern zones where low to mid level northeast flow is advecting in some drier air. This northeast flow in the eastern zones is also helping to set up a broad, weak low level convergence zone over the middle of the forecast area. MLCAPES are already at 1500-3000 J/kg, again, lower in the east versus the west. While there is no appreciable upper level forcing to speak of, the combination of low level convergence, plentiful moisture and instability, and a developing afternoon seabreeze has set the stage for scattered afternoon storms, which we are already starting to see develop. Coverage could be slightly lower over the far eastern zones where the drier air may have more of an influence. As is typical for late July, some of the storms will be capable of producing gusty winds over 40 mph, frequent lightning, and torrential downpours. As always, will keep an eye on the potential for an isolated pulse severe with the wet microburst risk is in the moderate zone today. Convection is expected to diminish in the early to mid evening hours with warm and muggy conditions persisting through the night. On Sunday, deep layer easterly flow on the periphery of the mid to upper level ridge axis will bring drier air (PWATs only around 1.5") into eastern parts of the forecast area. This will likely result in only a slight chance for storms across locations well east of I-65 as the deep layer drier air will make it hard for potential updrafts to become sustained. However, over the western part of the area, precipitable water values will still be over 2". This moisture, along with subtle mid level height falls due to the weakening ridge well to our west, will yield another round of scattered to potentially numerous storms in the afternoon. Highs tomorrow are forecast to be in the low to mid 90s, highest along and east of I-65 where less convection is expected. Dewpoints will be a little lower tomorrow in the eastern third of the area, but will still be in the mid to upper 70s further east. As a result, heat indices could reach or exceed 108 degrees in parts of southwest Alabama and inland southeast Mississippi. A Heat Advisory may become necessary. However, if convection develops early enough, it could limit the duration of the higher heat indices. We will monitor this closely. Regardless, make sure you stay hydrated and take frequent breaks if working outdoors. 34/JFB && .AVIATION... 18Z issuance...Predominate VFR conditions are expected through the the next 24 hours. Main aviation concern will be diurnal convection. Already seeing isolated to scattered convection develop and this trend will continue through the afternoon. Storms will diminish this evening, but scattered storms will once again develop on Sunday afternoon, primarily along and west of I-65. Drier air further east should limit coverage. Brief periods of MVFR/IFR conditions possible in the stronger storms, along with gusty winds. Otherwise, north to northeast winds become light and variable by tonight and persist into Sunday morning. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 24, 2:04 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Mobile AL 204 PM CDT Sat Jul 24 2021 ALZ052-261-MSZ076-241945- Washington AL-Mobile Inland AL-Greene MS- 204 PM CDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON AND SOUTHEASTERN GREENE COUNTIES UNTIL 245 PM CDT... At 204 PM CDT, the strong thunderstorm was located 4 miles northwest of Deer Park, or 12 miles northeast of Leakesville, moving south at 15 mph. Dime size hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Deer Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3130 8843 3128 8831 3102 8829 3109 8855 TIME...MOT...LOC 1904Z 010DEG 13KT 3125 8838
Special weather statement, Jul 24, 2:25 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT Sat Jul 24 2021
MSZ075-242000-
Perry MS-
225 PM CDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN PERRY COUNTY UNTIL 300 PM CDT...
At 225 PM CDT, the strong thunderstorm was located over McLain, or 17
miles west of Leakesville, moving southwest at 10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Perry
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3115 8886 3113 8884 3100 8884 3092 8887
3102 8905
TIME...MOT...LOC 1925Z 035DEG 11KT 3110 8885Special weather statement, Jul 24, 2:30 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Sat Jul 24 2021
ALZ266-FLZ202-242015-
Baldwin Coastal AL-Escambia Coastal FL-
230 PM CDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL ESCAMBIA COUNTY UNTIL 315 PM CDT...
At 230 PM CDT, the strong thunderstorm was located 4 miles west of
Warrington, moving southwest at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Perdido Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3031 8755 3031 8758 3035 8751 3033 8750
3036 8750 3038 8745 3036 8744 3044 8734
3037 8727 3037 8732 3036 8727 3037 8726
3031 8727 3033 8730 3035 8728 3034 8731
3032 8732 3032 8735 3028 8755
TIME...MOT...LOC 1930Z 048DEG 11KT 3036 8734Special weather statement, Jul 24, 2:38 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 238 PM CDT Sat Jul 24 2021 MSZ075-076-242030- Perry MS-Greene MS- 238 PM CDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL PERRY AND WEST CENTRAL GREENE COUNTIES UNTIL 330 PM CDT... At 238 PM CDT, the strong thunderstorm was located 7 miles northeast of McLain, or 12 miles west of Leakesville, moving southwest at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Beaumont and McLain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3129 8875 3120 8867 3105 8880 3117 8895 TIME...MOT...LOC 1938Z 048DEG 11KT 3120 8877
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:01 PM CDT | Special Weather Statement | MOB | Covington | 44 min |
| Jul 24, 3:13 PM CDT | Special Weather Statement | MOB | Mobile | 32 min |
| Jul 24, 5:49 PM CDT | Special Weather Statement | MOB | Baldwin | 26 min |
| Jul 24, 2:30 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Jul 24, 2:04 PM CDT | Special Weather Statement | MOB | Greene | 41 min |
| Jul 24, 2:25 PM CDT | Special Weather Statement | MOB | Perry | 35 min |
| Jul 24, 2:53 PM CDT | Special Weather Statement | MOB | George | 37 min |
| Jul 24, 3:14 PM CDT | Special Weather Statement | MOB | George | 16 min |
| Jul 24, 5:21 PM CDT | Special Weather Statement | MOB | Stone | 39 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.